Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2000, 7:01 PM EDT for Lee County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 7:01 PM EDT (23:01 UTC)
- Expired
- May 10, 2000, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Lee County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 102303 SVRRDU NCC105-102330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 701 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTH CAROLINA * UNTIL 730 PM EDT * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF CUMNOCK...OR ABOUT 15 MILES NORTHWEST OF SANFORD...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CUMNOCK AROUND 715 PM EDT NEAR TRAMWAY...GUM SPRINGS AROUND 720 PM EDT NEAR SANFORD AROUND 725 PM EDT NEAR LEMON SPRINGS...BROADWAY AROUND 730 PM EDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. GIH/WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:05 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 10, 3:05 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 305 PM EDT WED MAY 10 2000 .DISCUSSION... PULSATING DIME SIZE HAIL TSTM NEAR SILER CITY. OTHERWISE AN EMPTY RADAR SCOPE AT 3 PM. TSTM DEVELOPED IN PREFROONTAL TROUGH WHILE COLD FRONT STILL LAGS TO THE WEST NEAR THE FOOTHILLS. MOISTURE LIMITING DEVELOPMENT. BUT QUITE UNSTABLE AND LESS OF A CAP TO THE EAST. EXPECT SCT TSTMS TO DVLP FOR THE REMAINDER OF THE AFTN INTO ERLY EVE. MORE SO E OF RAH. FRONT MVS TO THE COAST TNGHT WITH DRIER AND A LITTLE COOLER AIR BEHIND. WEAK HIGH PRESS SLIDES ACROSS THU. TEMPS WARM AGAIN BY FRI DUE TO SW FLOW. NEXT POTENTIAL WEATHER MAKER IS A COLD FRONT WHICH MAY BRING SCT ~SHWRS SUN BUT AGAIN RH WILL BE QUITE LIMITED. .RAH...NONE. KK
In the hours before
Local storm report, May 10, 6:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
650 PM EDT TUE MAY 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM BEAR CREEK NC .75 INCH HAIL
05/10/00 CHATHAM REPORTED BY HAM RADIO
OPERATOR
WSS/GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 33 min |
| May 10, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 24 min |
| May 10, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.